Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 428, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 11, 2005, 8:30 PM CDT for Frontier County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2005, 8:30 PM CDT (01:30 UTC)
- Expired
- Sep 11, 2005, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 152 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 8:50 PM CDT | HAIL 1 | 6 Wsw Eustis, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 120130
SVRLBF
NEC063-120200-
/O.NEW.KLBF.SV.W.0428.050912T0130Z-050912T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 900 PM CDT
* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTHWEST OF EUSTIS...OR ABOUT 16 MILES SOUTHEAST OF
CURTIS...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EUSTIS BY 900 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4048 10035 4045 10020 4056 10000 4069 9999
4068 10039
$$
CDC2 follow-up statements
000
WWUS53 KLBF 120146
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT SUN SEP 11 2005
NEC063-120200-
/O.CON.KLBF.SV.W.0428.000000T0000Z-050912T0200Z/
FRONTIER NE-
847 PM CDT SUN SEP 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN FRONTIER COUNTY...
AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF EUSTIS...OR ABOUT 17 MILES WEST OF ELWOOD...
MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EUSTIS BY 855 PM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4048 10035 4045 10020 4056 10000 4069 9999
4068 10039
$$
CDC000
WWUS53 KLBF 120200
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT SUN SEP 11 2005
NEC063-120210-
/O.EXP.KLBF.SV.W.0428.000000T0000Z-050912T0200Z/
FRONTIER NE-
900 PM CDT SUN SEP 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRONTIER COUNTY
EXPIRES AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF FRONTIER
COUNTY AND NO LONGER POSES A THREAT IN THIS COUNTY. NO ADDITIONAL
SEVERE WEATHER IS EXPECTED AT THIS TIME.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4048 10035 4045 10020 4056 10000 4069 9999
4068 10039
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:57 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Sep 11, 2:57 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT SUN SEP 11 2005 ...FORECAST CHALLENGE IS PRECIP CHANCES AND TEMPERATURES IN THE NEAR TERM... .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGES IN THE NEAR PERIODS IS TIMING OF THE APPG COLD FRONT AND ASSOCIATED PRECIPITATION AND SEVERE THREAT TONIGHT AND MONDAY NIGHT...ALONG WITH TEMPERATURES BEHIND THIS FEATURE ON TUESDAY AND WEDNESDAY. FOR TONIGHT...SFC TROF ANCHORED ACROSS CENTRAL PORTIONS OF THE CWA THIS AFTERNOON..FROM VTN TO OGA. ALONG AND EAST OF THIS LINE...SFC DEW POINTS ARE IN THE UPPR 50S...EQUATING TO SB CAPES IN EXCESS OF 1500 J/KG EAST OF A LINE FROM LBF TO VTN. SIMILAR TO YESTERDAY...THE ETA INITIALIZED 1C TOO COOL AT H5...SO CAP A LITTLE STRONGER THAN THE ETA IS INDICATING. WILL CONTINUE MENTION OF ISOLATED TSRAS ALONG THE SFC BOUNDARY THIS EVENING. AFTER MIDNIGHT...H5 TEMPS WILL COOL SIGNIFICANTLY OVER THE NRN PLAINS AS A STRONG UPPR LEVEL LOW APPGS WRN WYOMING. AT THE SAME TIME...THE LL JET STRENGTHENS OVERNIGHT AHEAD OF THE SFC TROF...WITH THE NOSE FOCUSED OVER NERN NEBR. WITH INCREASING MID LEVEL INSTABILITY...A SFC FOCUS AND LL JET PRESENT...WILL INTRODUCE LOW POPS OVER THE NERN ZONES OVERNIGHT. ON MONDAY AND MONDAY NIGHT...H5 TROF WILL PUSH INTO ERN WY DURING THE DAY ON MONDAY...WITH SFC CYCLOGENESIS TAKING SHAPE OVER NRN PORTIONS OF THE CWA. A COLD FRONT WILL STALL ACROSS THE NRN FA DURING THE AFTERNOON WITH AN ASSOCIATED SFC TROF EXTENDING SWD FROM THE SFC LOW INTO SOUTH CENTRAL NEBRASKA. PLENTY OF INSTABILITY ALOFT AND STEEPENING LAPSE RATES NORTH OF THE FRONT AND EAST OF THE SFC TROF. WEST OF THIS FEATURE...LL MOISTURE WILL BE SCANT WITH LL WESTERLIES IN PLACE. WILL PAINT POPS ALONG AND NORTH OF THE FRONT AND EAST OF THE SFC TROF. SEVERE THREAT WILL INCREASE FROM SW TO NE ACROSS THE CWA AS SB CAPES RANGE FROM NOTHING AT IML...TO 4000J/KG AT ONL BY 21Z. SFC TO 6 KM SHEAR IN EXCESS OF 50 KTS ACROSS THE NERN ZONES BY AFTERNOON WILL PROVIDE PLENTY OF SHEAR FOR SUPERCELLS. TUESDAY AND WEDNESDAY...SFC FRONT WILL BLOW THROUGH THE FA EARLY ON TUESDAY...BEFORE STALLING ACROSS KANSAS LATE IN THE DAY. TEMPS WILL PLUMMET FROM THE MID TO UPPER 80S ON MONDAY TO THE LOWER TO MID 70S ON TUESDAY. ERLY AND SERLY FLOW WILL RETURN TO THE PANHANDLE LATE IN THE DAY ON TUESDAY...BUILDING A THETA E RIDGE BACK INTO THE FRONT RANGE OF COLORADO AND SERN WY. BROAD TROF OVER THE CENTER OF THE CONUS AND ASSOCIATED SHORTWAVES WILL FIRE OFF CONVECTION IN THE LEE OF THE ROCKIES TUESDAY AFTERNOON AND EVENING. WRLY FLOW AT H5 WILL CARRY SOME OF THIS CONVECTION INTO THE SWRN ZONES DURING THE EVENING HOURS. A SIMILAR SETUP WILL OCCUR ONCE AGAIN ON WEDNESDAY WITH ISOLATED CONVECTION EXPECTED ACROSS THE WRN ZONES IN THE AFTERNOON. LONG TERM (THURSDAY THROUGH SUNDAY)...H5 PATTERN WILL TRANSITION FROM A BROAD TROF OVER THE CENTRAL PORTION OF THE CONUS BY MIDWEEK TO WEAK RIDGING BY THE END OF THE WORK WEEK AND SWRLY FLOW BY THE WEEKEND. THE GFS DIGGING A CLOSED LOW INTO THE PAC NW BY THE END OF NEXT WEEK. HOWEVER...THE ENSEMBLES OF THE 06Z GFS RUN ARE INDICATING THE CLOSED SOLUTION THE GFS IS ADVERTISING AS THE ODD MAN OUT...WHILE THE MEAN ENSEMBLES FAVOR A MORE OPEN SOLUTION ACROSS THE WRN CONUS. THE LATTER WOULD FAVOR COOLER TEMPS COMPARED TO THE CLOSED SOLUTION ADVERTISED BY THE 06Z GFS. WILL RAMP UP TEMPS INTO FRIDAY...SATURDAY AND SUNDAY. AS FOR PRECIP CHANCES. BEST CHANCES WILL RESIDE LATE ON WEDNESDAY NIGHT AND EARLY THURSDAY. THE BROAD TROF WILL BE OVHD WEDNESDAY NIGHT WITH THE GFS ADVERTISING NUMEROUS WEAK SHORTWAVES WITHIN THE TROF AND A DECENT WAA REGIME OVERNIGHT. AFTER THURSDAY...DRY CONDS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Sep 11, 3:49 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SUN SEP 11 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SUN SEP 11 2005 /249 PM MDT SUN SEP 11 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF HIGHWAY 83...NORTH OF HIGHWAY 2. SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO LIMITED INSTABILILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL MOVE INTO CENTRAL PORTIONS OF THE OUTLOOK AREA ON MONDAY...GENERALLY LAYING EAST TO WEST ACROSS THE CENTRAL SANDHILL REGION. THUNDERSTORMS ARE EXPECTED ALONG AN NORTH OF THIS FRONT TOMORROW AFTERNOON AND EVENING...SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF A LINE HAY SPRINGS TO BROKEN BOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 31 min |
| Sep 11, 9:32 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 58 min |
| Sep 12, 6:34 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.